Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 145, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2017, 2:24 PM MDT for Bernalillo County, Sandoval County, New Mexico. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2017, 2:24 PM MDT (20:24 UTC)
- Expired
- Jun 6, 2017, 2:45 PM MDT
- In force
- 21 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bernalillo County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 38 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2477 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872
WUUS55 KABQ 062024
SVRABQ
NMC001-043-062115-
/O.NEW.KABQ.SV.W.0145.170606T2024Z-170606T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
224 PM MDT TUE JUN 6 2017
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Southeastern Sandoval County in north central New Mexico...
Bernalillo County in central New Mexico...
* Until 315 PM MDT.
* At 223 PM MDT, a severe thunderstorm was located near Mariposa, or
8 miles northwest of Bernalillo, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Northeastern Albuquerque, Rio Rancho, Corrales, Bernalillo,
Enchanted Hills, Mariposa, Coronado State Monument, Vista Hills,
Sandia Pueblo and Rio Rancho City Center.
This includes the following highways...
Interstate 40 between Mile Markers 167 and 169.
Interstate 25 between Mile Markers 232 and 249.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to shelter inside a strong building. Stay away from
windows.
Heavy rains from severe thunderstorms can produce sudden and
dangerous flows in arroyos, ditches and over low water
crossings. Do not attempt to drive through areas where water covers
the roadway.
&&
LAT...LON 3522 10624 3520 10625 3505 10649 3540 10678
3553 10661
TIME...MOT...LOC 2023Z 321DEG 21KT 3541 10664
HAIL...1.00IN
WIND...60MPH
$$
541 follow-up statement
236
WWUS55 KABQ 062045
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
245 PM MDT TUE JUN 6 2017
NMC001-043-062055-
/O.CAN.KABQ.SV.W.0145.000000T0000Z-170606T2115Z/
Sandoval-Bernalillo-
245 PM MDT TUE JUN 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANDOVAL AND
BERNALILLO COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3522 10624 3520 10625 3505 10649 3540 10678
3553 10661
TIME...MOT...LOC 2044Z 321DEG 21KT 3531 10654
$$
54What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:58 AM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 6, 11:58 AM MDT, 2 hours 26 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1158 AM MDT Tue Jun 6 2017 .AVIATION... 18Z TAF CYCLE Showers and thunderstorms are quickly developing over the higher terrain, and a secondary area has popped up just east of the continental divide in west central New Mexico. Activity will tend to drift east or southeast at about 10 to 15 mph, gradually expanding into the eastern plains of the state by late afternoon and into the evening. Some strong to severe cells will be possible in the eastern half of the state with large hail, gusty downburst winds, and heavy downpours that will temporarily bring ceilings/visibility down to MVFR/IFR categories. Any storms that develop along or west of the Rio Grande would generally tend to produce more gusty winds rather than heavy rain/hail. Storms will slowly diminish through the evening and into the early morning hours Wednesday. 52 && .PREV DISCUSSION...1136 AM MDT Tue Jun 6 2017... .UPDATE... Made some minor changes to current forecast to line up PoPs with latest near-term model guidance. Also placed severe wording into Wx grids per SPC slight risk area over eastern NM. Forecast confidence on convective coverage is lowest from the Rio Grande Valley westward. Vis satellite and radar already showing some decent showers/storms near the ContDvd and near-term guidance is not handling that well. Guyer && .PREV DISCUSSION...256 AM MDT Tue Jun 6 2017... .SYNOPSIS... The heat is on across central and western New Mexico, where above normal daytime temperatures are forecast. Across eastern New Mexico, look for increasing rain chances later today into tonight when a few strong to severe storms are likely. Gusty east canyon/gap winds are forecast again tonight along and immediately west of the central mountains into the Albuquerque Metro area. Wednesday is looking like a repeat of today as an upper level ridge of high pressure remains anchored over the state. Look for a downtrend in storms Thursday as drier air begins to take over, with no storms forecast by Friday. Temperatures will trend up going into the weekend through early next week, especially across the Eastern Plains where highs will hit up into the 90s to near 100 degrees thanks in part to downslope winds. && .DISCUSSION... Mid/upper level speed max will round the top of the ridge later today and slide southeast across the Eastern Plains and provide more favorable wind shear profiles (relative to yesterday) for strong to possibly severe storms. Only moderate surface-based instability will limit convective potential, with model forecast sbCAPE of 2000-2500 J/Kg and LIs of -5 to -7C. A few storms may produce hail to between 1.0-1.5" in diameter, with damaging winds are a good bet given 00Z NAM12 forecast soundings showing a shallow inverted-V at locales such as Clovis. NW flow pattern this time of year sometimes leads to storm organization and a SE-ward propagating MCS exiting New Mexico during the overnight hours, but lower boundary layer inflow looks too weak and likely unable to sustain. Otherwise, today will be hot across central and western New Mexico as the upper level ridge axis remains anchored along the NM/AZ border, with above normal daytime temperatures. A repeat east canyon/gap wind is forecast overnight, with portions of the Albuquerque Metro area likely seeing gusts to between 35 and 45 mph for a few hours. Wednesday is looking like a repeat of Tuesday, making it the 4th day in a row of highs of 90+ degrees in the Albuquerque Metro. Look for a downtrend in storm coverage Thursday as the ridge axis and drier air shifts east across the state. The westerlies will be on the uptrend from Friday through early next week as a trough progresses east across the northern Great Basin into the Rockies. Temperatures will trend up, especially across the Eastern Plains thanks in part to downslope winds associated with a deepening lee side trough. Roswell is forecast to hit 100 degrees Saturday and Sunday. There are some notable differences between the 00Z GFS and ECMWF that show up by late Sunday into early next week with the trough, with the ECMWF showing a closed low moving from UT into CO by late Monday and pushing a cold front with stronger winds through our area early Tuesday. For now, our forecast is closer to the warmer GFS solution. 11 && .FIRE WEATHER... Moist low level flow behind a backdoor boundary continues to push wwd through far western NM early this morning. While this moisture if forecast to mix out west of the Rio Grande valley, thunderstorm coverage will increase slightly from the central mountain chain east today. Isolated severe storms are possible during the afternoon and evening across the eastern plains where low level moisture and instability are greatest. A brief dry storm or two is possible over the west-central mountains this afternoon. The rain cooled air from storms across eastern NM will send another backdoor boundary wwd through central and western areas tonight. A very similar scenario is forecast for Wednesday, with scattered to numerous storms along and east of the central mountains Wednesday afternoon and evening. Drier air will begin scouring out the low level moisture on Thursday and moreso Friday. Afternoon convection will be limited to southern and eastern NM Thursday and to northeast NM Friday. Southwest breezes will likely increase during the weekend as an unseasonably strong upper level closed low moves east through the PACNW and northern Rockies. Saturday is looking like the warmest/hottest day during the next seven with triple digit heat for Chaves county. Breezy to locally windy conditions along with a dry airmass could lead to several hours of critical fire weather conditions over the weekend but fuels the likely caveat to any red flag potential. Latest ECMWF sends a portion of the aforementioned closed low south through the Great Basin Sunday into early next week. This track would result in a bonafide cold front moving through northern NM early next week. The active area of deep convection in the eastern Pacific Ocean lends some credence to the ECMWF solution. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 6, 11:28 AM MDT, 2 hours 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Albuquerque NM 1128 AM MDT Tue Jun 6 2017 NMZ501>540-071100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 1128 AM MDT Tue Jun 6 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe thunderstorms this afternoon into this evening for much of the east central and southeast plains of New Mexico where thunderstorms will be capable of producing large hail, damaging winds, and perhaps a brief tornado. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong to possibly severe thunderstorms are forecast Wednesday across portions of eastern New Mexico. A few thunderstorms will be capable of producing large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today and Wednesday for eastern New Mexico due to the threat for severe thunderstorms. GUYER
In the hours before
Special weather statement, Jun 6, 1:50 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
150 PM MDT TUE JUN 6 2017
NMZ515-062015-
East Slopes Sangre de Cristo Mountains-
150 PM MDT TUE JUN 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLFAX COUNTY UNTIL
215 PM MDT...
At 150 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Ute Park, or 30 miles west of Raton, moving south
at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of west central Colfax
County.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3682 10491 3680 10488 3668 10479 3665 10505
3681 10507 3683 10491
TIME...MOT...LOC 1950Z 340DEG 8KT 3675 10498
50Local storm report, Jun 6, 1:58 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
158 PM MDT TUE JUN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TSTM WND GST 2 NW VALMORA 35.84N 104.95W
06/06/2017 M63 MPH MORA NM STORM CHASER
&&
EVENT NUMBER ABQ1702015
GUYERSpecial weather statement, Jun 6, 1:59 PM MDT, 25 minutes before
Special Weather Statement National Weather Service Albuquerque NM 159 PM MDT TUE JUN 6 2017 NMZ528-529-062030- Far Northeast Highlands-Northeast Highlands- 159 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN MIGUEL AND SOUTH CENTRAL MORA COUNTIES UNTIL 230 PM MDT... At 159 PM MDT, Doppler radar was tracking a strong thunderstorm over Valmora, or 18 miles southwest of Wagon Mound, moving southeast at 15 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Watrous, Valmora and Shoemaker. This includes Interstate 25 between Mile Markers 360 and 376. && LAT...LON 3585 10507 3590 10479 3567 10466 3562 10505 TIME...MOT...LOC 1959Z 330DEG 12KT 3581 10495 50
Local storm report, Jun 6, 2:16 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
216 PM MDT TUE JUN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL 7 SW SAN JUAN 35.07N 105.45W
06/06/2017 M1.25 INCH SAN MIGUEL NM STORM CHASER
&&
EVENT NUMBER ABQ1702016
50Special weather statement, Jun 6, 2:17 PM MDT, 7 minutes before
Special Weather Statement National Weather Service Albuquerque NM 217 PM MDT TUE JUN 6 2017 NMZ511-518-519-521-062100- Sandia/Manzano Mountains-Santa Fe Metro Area-Jemez Mountains-Middle Rio Grande Valley/Albuquerque Metro Area- 217 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL COUNTY UNTIL 300 PM MDT... At 217 PM MDT, Doppler radar was tracking a strong thunderstorm near Mariposa, or 8 miles northwest of Bernalillo, moving southeast at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Northeastern Rio Rancho, Bernalillo, Enchanted Hills, Mariposa, San Felipe Pueblo, Coronado State Monument, Santa Ana Pueblo, Algodones and Zia Pueblo. This includes Interstate 25 between Mile Markers 239 and 257. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3538 10675 3554 10665 3544 10628 3520 10643 TIME...MOT...LOC 2017Z 296DEG 18KT 3543 10663 54
Special weather statement, Jun 6, 2:22 PM MDT, 2 minutes before
Special Weather Statement National Weather Service Albuquerque NM 222 PM MDT TUE JUN 6 2017 NMZ521-522-062045- Sandia/Manzano Mountains-Estancia Valley- 222 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TORRANCE COUNTY UNTIL 245 PM MDT... At 222 PM MDT, Doppler radar was tracking a strong thunderstorm near Moriarty, moving south at 20 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Moriarty and McIntosh. This includes Interstate 40 between Mile Markers 194 and 202. && A severe thunderstorm watch remains in effect until 1000 PM MDT for central New Mexico. LAT...LON 3500 10618 3505 10597 3486 10583 3478 10613 TIME...MOT...LOC 2022Z 344DEG 17KT 3496 10606 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:07 PM MDT | Special Weather Statement | ABQ | 23 min | |
| Jun 5, 6:30 PM MDT | Special Weather Statement | ABQ | De Baca | 30 min |
| Jun 5, 6:42 PM MDT | Special Weather Statement | ABQ | Lincoln | 33 min |
| Jun 5, 7:15 PM MDT | Special Weather Statement | ABQ | De Baca | 30 min |
| Jun 5, 7:23 PM MDT | Special Weather Statement | ABQ | Roosevelt | 37 min |
| Jun 5, 7:49 PM MDT | Special Weather Statement | ABQ | Roosevelt | 26 min |
| Jun 5, 8:03 PM MDT | Special Weather Statement | ABQ | Chaves | 42 min |
| Jun 5, 8:16 PM MDT | Special Weather Statement | ABQ | Roosevelt | 44 min |
| Jun 5, 8:25 PM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, De Baca, Roosevelt | 110 min |
| Jun 6, 11:48 AM MDT | Special Weather Statement | ABQ | San Miguel | 27 min |
| Jun 6, 12:06 PM MDT | Special Weather Statement | ABQ | Los Alamos | 24 min |
| Jun 6, 12:44 PM MDT | Special Weather Statement | ABQ | Los Alamos | 31 min |
| Jun 6, 12:48 PM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos, Sandoval, Santa Fe | 27 min |
| Jun 6, 1:17 PM MDT | Special Weather Statement | ABQ | San Miguel | 28 min |
| Jun 6, 1:23 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel, Torrance | 52 min |
| Jun 6, 1:50 PM MDT | Special Weather Statement | ABQ | Colfax | 25 min |
| Jun 6, 1:59 PM MDT | Special Weather Statement | ABQ | Mora | 31 min |
| Jun 6, 2:05 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 34 min |
| Jun 6, 2:11 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Torrance | 49 min |
| Jun 6, 2:17 PM MDT | Special Weather Statement | ABQ | Bernalillo | 43 min |
| Jun 6, 2:22 PM MDT | Special Weather Statement | ABQ | Torrance | 23 min |
| Jun 6, 2:25 PM MDT | Special Weather Statement | ABQ | Mora | 35 min |
| Jun 6, 2:42 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 48 min |
| Jun 6, 2:58 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 17 min |
| Jun 6, 3:04 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 116 min |
| Jun 6, 3:27 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 48 min |
| Jun 6, 3:29 PM MDT | Special Weather Statement | ABQ | San Miguel | 31 min |
| Jun 6, 3:41 PM MDT | Special Weather Statement | ABQ | Harding | 34 min |
| Jun 6, 3:48 PM MDT | Special Weather Statement | ABQ | Torrance | 27 min |
| Jun 6, 3:52 PM MDT | Special Weather Statement | ABQ | Union | 38 min |
| Jun 6, 3:58 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 47 min |
| Jun 6, 4:01 PM MDT | Areal Flood Advisory | ABQ | Torrance | 119 min |
| Jun 6, 4:02 PM MDT | Special Weather Statement | ABQ | Lincoln | 28 min |
| Jun 6, 4:12 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 48 min |
| Jun 6, 4:47 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 58 min |
| Jun 6, 4:54 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 51 min |
| Jun 6, 5:11 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 28 min |
| Jun 6, 5:16 PM MDT | Special Weather Statement | ABQ | Curry | 29 min |
| Jun 6, 5:21 PM MDT | Special Weather Statement | ABQ | Guadalupe | 24 min |
| Jun 6, 5:49 PM MDT | Special Weather Statement | ABQ | Chaves | 26 min |
| Jun 6, 5:56 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 49 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.